MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE); FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202893
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the procedure due to bad quality the anchor expired and it was fully removed.No delay and back up was available to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
One 72202893 twinfix ultra ti 4.5mm suture anchor used for treatment, was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were limited.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Final product met predetermined specifications upon release to distribution.
 
Additional Manufacturer Narrative
One 72202893 twinfix ultra ti 4.5mm suture anchor device used for treatment, was returned for evaluation.The complaint stated: ¿due to bad (¿bone poroson¿) quality the anchor expired and it was fully removed.¿ the patient¿s bone condition was inadequate for this product application.Insertion device and anchor were returned.The anchor had small segments of cut suture inside.The main suture lengths were absent.The anchor was not damaged.The insertion device was not damaged.There was no observation that would support product failure.Recommended prep instruments are a spade drill tip and a tapered awl.Instructions for use for this product has technique driven instructions and cautions: ¿it is the responsibility of the surgeon to determine the patient's bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and bone/tissue condition.Instruction for use documentation is quite specific and confirms instructions, precautionary statements and recommendations for proper use of product.No root cause related to the manufacture of this device was confirmed.Product met specifications upon release to distribution.
 
Additional Manufacturer Narrative
Additional information: adverse event.Correction: serious injury.Event: it was reported that during a revision surgery due to bad quality the anchor expired and it was fully removed.No delay and back up was available to complete the procedure.No patient injury was reported.
 
Event or Problem Description
It was reported that during a revision surgery due to bad quality the anchor expired and it was fully removed.No delay and back up was available to complete the procedure.No patient injury was reported.

Brand Name
TWINFIX ULTRA TI 4.5 W/2 UB (WH & BLUE)
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8881907
Report Number1219602-2019-00946
Device Sequence Number242319
Product Code MBI
UDI-Device Identifier03596010652287
UDI-Public03596010652287
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Catalogue Number72202893
Device Lot Number2025109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer08/26/2019
09/26/2019
10/31/2019
Initial Report FDA Received Date08/11/2019
Supplement Report FDA Received Date08/27/2019
10/01/2019
11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR